MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS BIOTESTCELL 1&2

BIO-RAD MEDICAL DIAGNOSTICS GMBH REAGENT RED BLOOD CELLS BIOTESTCELL 1&2
Catalog Number 816 014100
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported about false negative antibody screening result for anti-k when using biotestcell 1&2 on tango infinity.The patient was tested at another facility and the patient sample was a known positive.The customer announced to send in samples for investigational testing.The investigation of the affected tango infinity by our field service engineers is still ongoing.Our quality control laboratory tested their retention sample of biotestcell 1&2 (ref (b)(4), lot 8015011-00) with two different anti-k reagents.The kell positive cell #1 of biotestcell 1&2 yielded a correctly positive result with both reagents.Our quality control laboratory is still waiting for the patient sample that caused the false negative result.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.
 
Additional Manufacturer Narrative
This is our final report on this incident.
 
Event or Problem Description
The customer reported a false negative result of a patient sample with biotestcell 1&2 (ref 816014100, lot 8015011-00) on tango infinity.The customer stated that the patient was tested at another facility and the specificity of the missed antibody was anti-k (kel1).The customer did neither return the complaint sample for investigational testing nor the patient sample that had caused a false negative test result.Therefore our quality control laboratory tested their retention sample of biotestcell 1&2 (ref 816065100, lot 8015011-00) with seraclone anti-k in the tube test with an incubation for 5 minutes at room temparature and with a polyclonal anti-k in the indirect antiglobulin test (iat).Cell #1 (donor #(b)(6), k+k+) of biotestcell 1&2 yielded a correctly positive result in both tests.The customer did not provide result images or the log files for analysing the instrument's function.Last preventive maintenance was in january 2020.Without log files an analysis of the instrument's function is not possible.According to the field service engineer the instrument is running within specification.Because the complaint sample was not available for investigation, the retention sample reacted as expected and the patient sample in question has not been provided, the root cause of the false negative result at the customer´s site remained unknown.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.

Brand Name
REAGENT RED BLOOD CELLS BIOTESTCELL 1&2
Common Device Name
BIOTESTCELL 1&2
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
MDR Report Key10205434
Report Number9610824-2020-00041
Device Sequence Number3298603
Product Code QHT
UDI-Device Identifier07611969952380
UDI-Public(01)07611969952380(17)200806(10)8015011-00
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/08/2020
Device Catalogue Number816 014100
Device Lot Number8015011-00
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2020
Supplement Date Received by Manufacturer05/29/2020
Initial Report FDA Received Date06/29/2020
Supplement Report FDA Received Date09/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIOTESTCELL POOL, LOT 8015011-00; BIOTESTCELL POOL, LOT 8015011-00; IH-1000 SN (B)(6) ; IH-1000 SN 51000035; TANGO INFINITY, # 4230000149; TANGO INFINITY, # 4230000149